Dispersion relation for waves in the Belousov-Zhabotinsky reaction

Jean Marc Flesselles, Andrew Belmonte, Vllmos Caspar

Research output: Contribution to journalArticlepeer-review

46 Scopus citations

Abstract

Analysis of a chemical model for the Belousov-Zhabotinsky reaction leads to an analytic form for the dispersion relation for waves travelling in such a medium. It is found that the velocity varies as the hyperbolic tangent of the normalized period. Data analysis suggests that the normalization time is the selected spiral period for the medium. This result agrees with previously published data, one-dimensional as well as two-dimensional, all of which can be rescaled onto a single dimensionless curve. It thus provides a unifying approach to ail waves in this reaction.

Original languageEnglish (US)
Pages (from-to)851-855
Number of pages5
JournalJournal of the Chemical Society - Faraday Transactions
Volume94
Issue number7
DOIs
StatePublished - Jan 1 1998

All Science Journal Classification (ASJC) codes

  • Physical and Theoretical Chemistry

Fingerprint Dive into the research topics of 'Dispersion relation for waves in the Belousov-Zhabotinsky reaction'. Together they form a unique fingerprint.

Cite this